Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Is it normal to have headaches at the age of 6?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Is it normal for my healthy 6 yr old son to be having such bad headaches he feels like getting sick? This sounds like a migraine to me... at 6 though? I have mentioned it to our family doctor when I had brought my son in for a different reason, he brushed my comment aside like it wasn't a big deal. I'm concerned he has at least 4 or 5 per month.
Posted Tue, 13 Aug 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 28 minutes later

Thank you for posting your query.
Your suspicion is absolutely correct. What your son is having is migraine. It is quite common for migraine to affect children of his age, referred to as pediatric or childhood migraine.

Since he is having frequent episodes of headaches, he may benefit from preventive migraine therapy. Effective drugs in children include divalproex, beta blockers, flunarizine and cyproheptadine. Using the medications would reduce the frequency and severity of headaches.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar Md DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor